Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 421, NWS Pueblo, CO

September 17, 2025El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 17, 2025, 5:56 PM MDT for El Paso County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2025, 5:56 PM MDT (23:56 UTC)
Expired
Sep 17, 2025, 6:30 PM MDT
In force
34 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 50 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 17, 2:57 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 428 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

636 
WUUS55 KPUB 172356
SVRPUB
COC041-180030-
/O.NEW.KPUB.SV.W.0421.250917T2356Z-250918T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
556 PM MDT Wed Sep 17 2025

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southern El Paso County in east central Colorado...

* Until 630 PM MDT.

* At 556 PM MDT, a severe thunderstorm was located near
  Security-Widefield, or 13 miles southeast of Colorado Springs,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Southern Colorado Springs, Fountain, Hanover, Stratmoor, Fort
  Carson, Security, Security-Widefield, Schriever Space Force Base,
  and Peterson Space Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3874 10492 3883 10474 3875 10418 3853 10451
TIME...MOT...LOC 2356Z 284DEG 19KT 3872 10463 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hodanish
3 follow-up statements
876 
WWUS55 KPUB 180013
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
613 PM MDT Wed Sep 17 2025

COC041-180030-
/O.CON.KPUB.SV.W.0421.000000T0000Z-250918T0030Z/
El Paso CO-
613 PM MDT Wed Sep 17 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHERN EL PASO COUNTY...

At 613 PM MDT, a severe thunderstorm was located 7 miles south of
Schriever Space Force Base, or 18 miles southeast of Colorado
Springs, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Southeastern Colorado Springs, Fountain, Hanover, Stratmoor, Fort
Carson, Security, Security-Widefield, Schriever Space Force Base, and
Peterson Space Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3873 10486 3883 10474 3875 10418 3853 10451
TIME...MOT...LOC 0013Z 284DEG 19KT 3870 10452 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG
954 
WWUS55 KPUB 180015 CCA
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
615 PM MDT Wed Sep 17 2025

COC041-180030-
/O.COR.KPUB.SV.W.0421.000000T0000Z-250918T0030Z/
El Paso CO-
615 PM MDT Wed Sep 17 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHERN EL PASO COUNTY...

At 615 PM MDT, a severe thunderstorm was located 7 miles northwest of
Hanover, or 19 miles southeast of Colorado Springs, moving east at 20
mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Southeastern Colorado Springs, Fountain, Hanover, Stratmoor, Fort
Carson, Security, Security-Widefield, Schriever Space Force Base, and
Peterson Space Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3873 10486 3883 10474 3875 10418 3853 10451
TIME...MOT...LOC 0013Z 284DEG 19KT 3870 10452 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG
328 
WWUS55 KPUB 180020
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
620 PM MDT Wed Sep 17 2025

COC041-180030-
/O.CON.KPUB.SV.W.0421.000000T0000Z-250918T0030Z/
El Paso CO-
620 PM MDT Wed Sep 17 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...

At 620 PM MDT, a severe thunderstorm was located near Hanover, or 21
miles southeast of Colorado Springs, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Hanover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3859 10461 3877 10451 3875 10418 3853 10451
TIME...MOT...LOC 0020Z 284DEG 19KT 3869 10447 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 5:50 PM MDT, 6 minutes earlier. Its key messages:

  • Strong to severe thunderstorms are likely across the southeast plains through this evening.
  • Moisture begins to dwindle on Thursday with another day of cooler temperatures.
  • Warmer and drier from Friday through the weekend into early next week, with just some very isolated afternoon thunderstorms possible over the mountains.
Area forecast discussion, Sep 17, 5:50 PM MDT, 6 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
550 PM MDT Wed Sep 17 2025

.KEY MESSAGES...

- Strong to severe thunderstorms are likely across the
  southeast plains through this evening.

- Moisture begins to dwindle on Thursday with another day of
  cooler temperatures.

- Warmer and drier from Friday through the weekend into early
  next week, with just some very isolated afternoon
  thunderstorms possible over the mountains.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 323 PM MDT Wed Sep 17 2025

Main forecast concerns this period are with thunderstorm
development along with the high likelihood for strong to severe
storms. Latest radar imagery has shown an uptick in thunderstorm
development over the last hour or two. While coverage has
remained isolated, intensity has quickly increased over the last
30 minutes. This is in response to lee troughing, ahead of
approaching shortwave energy rounding the base of the deep
trough in place. Do anticipate coverage to remain somewhat
limited over the next 1-2 hours, tied closer to the Pikes peak
region and Raton Mesa where backing flow is supporting deep
upslope. While some mixing has occurred, sufficient moisture
remains in place and is supporting CAPE values around 1000 j/kg,
with even some pockets of values in the 1000 to 1500 j/kg
range. This instability along with strengthening mid flow and
increasing shear values around 35 to 45 kt will support the
development of strong to severe storms. Still anticipate the
strongest storms in these locations will be capable of producing
wind gusts to 60 mph, hail to 1.5 inches in diameter, and
locally heavy rainfall.

By early this evening, development across the Pikes Peak region
and Raton Mesa will continue but also expand in coverage over
much of the southeast plains. This will be in response to
additional energy pushing through and continued strengthening of
the low/mid level trough in place. This will support a quick
increase in ascent across the plains, with forecast soundings
really showing this rapid increase in omega this evening.
Additionally, increasing mid level flow with increasing/backing
surface flow will support additional increases in bulk shear.
Again, with this shear, instability, and now increased ascent,
expect the severe threat to continue well into the evening over
the plains. Instability and moisture are higher further to the
east and with bulk shear anticipated to increase, think
locations closer to the Colorado and Kansas border will have the
higher chances for wind gusts in the 60 to 70 mph range and
hail up to around 2 inches. Additionally, the above mentioned
strengthening flow will support a slight increase for a tornado
or two across the southeast plains. The severe threat will lower
by late this evening, though cyclonic flow in place will likely
support continued scattered shower and thunderstorm development
well into the overnight hours.

Upper long wave trough will continue east on Thursday, with
drying the trend. This will support little to no precip
development for most of the area, with the exception of some
isolated development over the higher terrain.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Issued at 316 AM MDT Wed Sep 17 2025

Upper low departs and ridge builds on Friday, with warmer
temperatures and only some isolated/weak convection over the
higher terrain along the NM border. Main change to Friday's
forecast was to nudge max temps upward a few degf at many
locations, as NBM looked too cool given warmer more recent 00z
statistical guidance. Upper ridge flattens a bit over the
weekend, allowing leftover mid-level sub-tropical moisture to
drift into the state, which will in turn drive an increase in
mountain convection both Sat/Sun. Storm intensity/coverage
look weak/isolated through the period, with mainly lighting,
wind and light rain/sprinkles with most activity.

Ridge rebuilds over Rockies early next week, keeping warm
weather in place while moisture and thunderstorm chances
decrease. Some potential for a cold front by mid-week as short
wave energy crests the ridge and dives into the central U.S.,
though model spread on details/timing are rather large at this
point.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 541 PM MDT Wed Sep 17 2025

Shower and thunderstorm activity continues at COS and PUB
through 02Z, with potential for brief MVFR conditions at
the terminals in heavy rain, as well as strong outflow
winds and possible small hail. Convective activity looks
to move east of the terminals after 02Z, with VFR conditions
prevailing through the rest of the taf period. Skies slowly
clear overnight with clear skies through the morning before
some clouds build over the mountains through the afternoon.
There is a low chance of showers in the vcnty of COS Thursday
afternoon, but too low to include in the taf attm.

VFR condtions to prevail at ALS over the next 24 hours.
Convective activity north of the terminal will wind down
by 02Z, but included a prob30 -tsra for mainly gusty winds
at the terminal. Skies clear overnight, with VFR conditions
and generally light winds expected at ALS through the day
Thursday.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...GARBEROGLIO
LONG TERM...PETERSEN
AVIATION...MW
Hazardous weather outlook, Sep 17, 11:20 AM MDT, 6 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1120 AM MDT Wed Sep 17 2025

COZ058>089-093>099-181300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1120 AM MDT Wed Sep 17 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Another round of showers and thunderstorms is expected this
afternoon into evening. Storms will form around mid-afternoon,
largely over the mountains/plains interface, Pikes Peak Region, and
Raton Mesa, pushing east-southeast through the remainder of the day.
Some storms are expected to become strong to severe. Over most of
the eastern plains, most common severe hazards will be outflow to 60
mph, hail to 1.5 inches in diameter, and locally heavy rainfall. The
highest chance for severe storms will be along and east of a Eads to
Kim line, and storms within this area will be capable of producing
hail up to 2 inches, outflow to 65 mph, heavy rain, and possibly an
isolated tornado or two.

Precipitation will weaken overnight, though some is expected to
linger into early Thursday morning, mainly across the southeast
plains.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorm activity will become more isolated and weaker on
Thursday, with storms mainly across the plains during the day.
Gusty winds and lightning will be the main storm hazards.

Isolated thunderstorms will then be limited to mainly the
mountains Friday through Sunday, with the main storm threats
being lightning and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

GARBEROGLIO/10

In the hours before

Special weather statement, Sep 17, 4:54 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
454 PM MDT Wed Sep 17 2025

COZ081-082-085-172330-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
454 PM MDT Wed Sep 17 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TELLER AND WEST
CENTRAL EL PASO COUNTIES THROUGH 530 PM MDT...

At 454 PM MDT, Doppler radar was tracking a strong thunderstorm over
Pikes Peak, or 10 miles west of Colorado Springs, moving east at 15
mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Western Colorado Springs, Manitou Springs, Green Mountain Falls,
Pikes Peak, Chipita Park, and Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central and east central Colorado.

&&

LAT...LON 3881 10509 3895 10501 3893 10487 3879 10490
TIME...MOT...LOC 2254Z 281DEG 11KT 3887 10502

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Sep 17, 4:56 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Pueblo CO
456 PM MDT Wed Sep 17 2025

COZ085-172330-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
456 PM MDT Wed Sep 17 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL EL PASO COUNTY
THROUGH 530 PM MDT...

At 456 PM MDT, Doppler radar was tracking a strong thunderstorm near
Truckton, or 29 miles east of Colorado Springs, moving east at 20
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Truckton and Rush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

&&

LAT...LON 3864 10406 3871 10434 3880 10433 3885 10406
TIME...MOT...LOC 2256Z 271DEG 17KT 3875 10428

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Sep 17, 5:09 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
509 PM MDT Wed Sep 17 2025

COZ081-084-085-180000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
509 PM MDT Wed Sep 17 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EL PASO COUNTY THROUGH
600 PM MDT...

At 509 PM MDT, Doppler radar was tracking a strong thunderstorm over
western Colorado Springs, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Colorado Springs, Manitou Springs, Schriever Space Force Base,
Falcon, Cimarron Hills, and Peterson Space Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

&&

LAT...LON 3881 10492 3891 10490 3895 10444 3874 10448
TIME...MOT...LOC 2309Z 275DEG 13KT 3887 10483

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Sep 17, 5:23 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
523 PM MDT Wed Sep 17 2025

COZ084-085-180000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
523 PM MDT Wed Sep 17 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL EL PASO COUNTY
THROUGH 600 PM MDT...

At 523 PM MDT, Doppler radar was tracking a strong thunderstorm near
Yoder, or 30 miles east of Colorado Springs, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of east central El
Paso County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

&&

LAT...LON 3894 10405 3884 10406 3889 10435 3901 10426
      3903 10406
TIME...MOT...LOC 2323Z 275DEG 11KT 3893 10427

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Sep 17, 5:23 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
523 PM MDT Wed Sep 17 2025

COZ079-086-180000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
523 PM MDT Wed Sep 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PUEBLO COUNTY
THROUGH 600 PM MDT...

At 523 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Greenhorn Mountain, or 20 miles southwest of
Pueblo, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3805 10500 3813 10491 3815 10453 3790 10458
TIME...MOT...LOC 2323Z 278DEG 21KT 3808 10489

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

kam
Special weather statement, Sep 17, 5:51 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
551 PM MDT Wed Sep 17 2025

COZ081-085-180015-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
551 PM MDT Wed Sep 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN EL PASO COUNTY THROUGH
615 PM MDT...

At 551 PM MDT, Doppler radar was tracking a strong thunderstorm near
Security-Widefield, or 12 miles southeast of Colorado Springs, moving
east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Southern Colorado Springs, Fountain, Hanover, Stratmoor, Fort Carson,
Schriever Space Force Base, Security, Security-Widefield, Peterson
Space Force Base, and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

&&

LAT...LON 3873 10491 3885 10479 3876 10421 3857 10445
TIME...MOT...LOC 2351Z 284DEG 19KT 3873 10464

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 6:08 PM MDTSpecial Weather StatementPUBLas Animas37 min
Sep 16, 6:21 PM MDTSpecial Weather StatementPUBBaca24 min
Sep 16, 6:30 PM MDTSpecial Weather StatementPUBBent30 min
Sep 16, 11:22 PM MDTSpecial Weather StatementPUBPueblo38 min
Sep 17, 2:45 PM MDTSpecial Weather StatementPUBLas Animas30 min
Sep 17, 2:50 PM MDTSpecial Weather StatementPUBLas Animas25 min
Sep 17, 3:01 PM MDTSevere Thunderstorm WarningPUBLas Animas44 min
Sep 17, 3:02 PM MDTSevere Thunderstorm WarningPUBLas Animas28 min
Sep 17, 3:06 PM MDTSpecial Weather StatementPUBEl Paso24 min
Sep 17, 3:28 PM MDTSevere Thunderstorm WarningPUBLas Animas32 min
Sep 17, 3:35 PM MDTSpecial Weather StatementPUBTeller25 min
Sep 17, 3:37 PM MDTSpecial Weather StatementPUBEl Paso38 min
Sep 17, 3:39 PM MDTSpecial Weather StatementPUBEl Paso36 min
Sep 17, 3:43 PM MDTSevere Thunderstorm WarningPUBLas Animas47 min
Sep 17, 3:49 PM MDTSpecial Weather StatementPUBEl Paso26 min
Sep 17, 3:57 PM MDTSevere Thunderstorm WarningPUBLas Animas33 min
Sep 17, 3:57 PM MDTSevere Thunderstorm WarningPUBEl Paso48 min
Sep 17, 3:58 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBLas Animas17 min
Sep 17, 4:16 PM MDTSpecial Weather StatementPUBTeller29 min
Sep 17, 4:18 PM MDTSpecial Weather StatementPUBElbert12 min
Sep 17, 4:20 PM MDTSpecial Weather StatementPUBEl Paso25 min
Sep 17, 4:28 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBLas Animas32 min
Sep 17, 4:33 PM MDTSevere Thunderstorm WarningPUBTeller42 min
Sep 17, 4:49 PM MDTSpecial Weather StatementPUBEl Paso26 min
Sep 17, 4:54 PM MDTSpecial Weather StatementPUBTeller36 min
Sep 17, 4:56 PM MDTSpecial Weather StatementPUBEl Paso34 min
Sep 17, 5:09 PM MDTSpecial Weather StatementPUBEl Paso51 min
Sep 17, 5:22 PM MDTSevere Thunderstorm WarningPUBEl Paso23 min
Sep 17, 5:23 PM MDTSpecial Weather StatementPUBEl Paso37 min
Sep 17, 5:23 PM MDTSpecial Weather StatementPUBPueblo37 min
Sep 17, 5:37 PM MDTSevere Thunderstorm WarningPUBEl Paso23 min
Sep 17, 5:51 PM MDTSpecial Weather StatementPUBEl Paso24 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.